Pharmacovigilance in dermatology
Corresponding Author(s) : Languluri Reddenna
International Journal of Allied Medical Sciences and Clinical Research,
Vol. 1 No. 2 (2013): 2013 Volume 1- Issue -2
Pharmacovigilance is the science and activities relating to the detection, assessment, understanding and prevention of adverse effects or any other possible medicine-related problems. A huge quantity of adult people suffer from undesired side effects to pharmaceutical products at some stage in the way of their lives and can be classified as expected or A-type reactions and unexpected or B type reactions. The skin is a favoured target organ for B-type reactions and these skin reactions occur in 2–3% of hospitalized patients. Morbilliform drug rashes are the generally happening skin reactions to drugs, constituting up to 90% of all reactions, followed by drug induced urticaria, which constitutes about 6%. The Council for International Organization of Medical Sciences (CIOMS) considers as serious ADRs that are lethal or life-threatening, or need prolonged hospitalization or consequence in persistent or considerable disability or incapacity because hospitalization may depend on the socioeconomic status of the patient and on admittance to health care. The centre of attention of this summary is on pattern of cutaneous ADRs. Case evaluation must commence with a precise explanation of the skin lesions. The documentation of cases should be terminated by photographic pictures which can help for the retrospective evaluation of cases by experts. Concluded that, there is a need of active Pharmacovigilance centre with intensive monitoring for drug induced reactions in the dermatology department
 Weiss ME (1992) Drug allergy. Med.Clin.North Am 76: 857–882.
 Council for International Organization of Medical Sciences (CIOMS) (1997) Harmonizing the use of adverse drug reaction terms, definition of terms and minimum requirements for their use: respiratory disorders and skin disorders. Pharmacoepidemiol and Drug Saf 6: 115–27.
 Arndt KA and Hershel J (1976) Rates of cutaneous reactions to drug. J Am Med Assoc 235: 918–23.
 Hedner T, Samuelsson O, Lunde H et al. (1992) Angiooedema in relation to treament with angiotensin converting enzyme inhibitors. Br Med J 304: 941–5.
 Gould JW, Mercurio MG and Elmets CA (1995) Cutaneous photosensitivity diseases induced by exogenous agents. JAAD 33: 551–73.
 Roujeau J-C, Bioulac-Sage P, Bourseau C et al. (1991) Acute generalized exanthematous pustulosis, analysis of 63 cases. Arch Dermatol 127: 1333–8.
 Kauppinen K and Stubb S (1984) Drug eruptions: causative agents and clinical types. Acta Derm Venereol (Stockh) 64: 320–4.
 Knowles SR, Uetrecht J and Shear NH (2000) Idiosyncratic drug reactions: the reactive metabolite syndromes. Lancet 356: 1587–91.
 Roujeau J-C and Stern RS (1994) Severe cutaneous adverse reactions to drugs. New Engl J Med 331: 1272–85.
 Auquier-Dunant A, Mockenhaupt M, Naldi L et al. (2002) Correlations between clinical patterns and causes of erythema multiforme majus, Stevens–Johnson syndrome, and toxic epidermal necrolysis: results of an international prospective study. Arch Dermatol 138: 1019–24.
 Bastuji-Garin S, Rzany B, Stern RS, et al. (1993) A clinical classification of cases of toxic epidermal necrolysis, Stevens–Johnson syndrome and erythema multiforme. Arch Dermatol 129: 92–6.
 Beylot C, Bioulac P and Doutre MS (1980) Pustuloses exanthématiques aigues généralisées, A propos de 4 cas. Ann Dermatol Venereol 107: 37–48.
 Callot V, Roujeau J-C, Bagot M et al. (1996) Drug-induced pseudolymphoma and hypersensitivity syndrome: two different clinical entities. Arch Dermatol 138: 1315–21.
 Descamps V, Valance A, Edlinger C et al. (2001) Association of human herpesvirus 6 infection with drug reaction with eosinophilia and systemic symptoms. Arch Dermatol 137: 301–4.
 Hunziker T, Kunzi UP, Braunschweig S et al. (1997) Comprehensive hospital drug monitoring (CHDM): adverse skin reactions, a 20-year survey. Allergy 52: 388–93.
 Kano Y, Inaoka M and Shiohara T (2004) Association between anticonvulsant hypersensitivity syndrome and human herpesvirus 6 reactivation and hypogammaglobulinemia. Arch Dermatol 140: 183–8.
 Roujeau J-C, Kelly JP, Naldi L et al. (1995) Medication use and the risk of Stevens–Johnson syndrome or toxic epidermal necrolysis. New Engl J Med 333: 1600–7.
 Shear NH and Spielberg SP (1988) Anticonvulsant hypersensitivity syndrome. J Clin Invest 82: 1826–32.
 Staughton RCD, Rowland-Payne CME, Harper JI et al. (1984) Toxic pustuloderma: a new entity. J R Soc Med 77 (Suppl 4): 6–8.
 Van Rijnsoever EW, Kwee-Zuiderwijk WJ and Feenstra J (1998) Angioneurotic edema attributed to the use of losartan. Arch Intern Med 158: 2063–5.
 Wolkenstein P, Latarget J, Roujeau JC et al. (1998) Randomised comparison of thalidomide versus placebo in toxic epidermal necrolysis. Lancet 352:1586–9.